CSN Login
Members Online: 12

Hand-Foot Syndrome

john1960
Posts: 8
Joined: Apr 2007

Does anyone have any hints for dealing with this? I am taking Sunitnib in a clinical trial for metastasized thyroid cancer and am really having trouble with my feet. (Fortunately, my hands are fine.)

Thanks for any suggestions.

John

Rustifox's picture
Rustifox
Posts: 131
Joined: Mar 2005

Hi, John - sorry to hear you are going through this. I'm sure you've probably seen this 'tips' sheet for hand-foot:
http://www.cancercare.on.ca/pdfmedicationinfo/Hand-foot%20Syndrome.pdf

My sister (esophageal adenocarcinoma) was on 5FU, and she believed that a low daily dose of Elavil seemed to help alleviate the symptoms; she felt it made her system less 'reactive' to the chemo - but I haven't seen that recommended in other places, so I'm uncertain as to whether it was a placebo effect or not.

I do know that sometimes these types of 'off label' medication uses can help with neuropathic pain syndromes, so perhaps it may have worked in the same way for her. All the best to you.

john1960
Posts: 8
Joined: Apr 2007

Hi, Rustifox - actually, I hadn't come across that page. It looks useful, many thanks. I'll do some checking into Elavil.

John

jstrahn
Posts: 1
Joined: Sep 2007

Hi John1960, I am also currently taking sunitinib as a clinical trial for thyroid cancer. I have been fortunate that my hand foot syndrome has been quite easy to treat with liberal amounts of common skin lotion. I use the non scented formula, but only because of my personal preference. Sorry I can't give you more helpful information.

I am curious how you are progressing with sunitinib. How long have you been on the trial and have you experienced any improvement?

Good Luck,

John S.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network